Pennsylvania, 2016Flooding and Damaging Winds in Pennsylvania, February 16, 2016
February 16, 2016 · NWS PHI · 7 events in 5 counties and zones
A strong cold front moved through eastern Pennsylvania from west to east during the late morning and early afternoon hours. Heavy downpours associated with this front brought strong to severe wind gusts down to the surface, causing property damage in some places.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through eastern Pennsylvania from west to east during the late morning and early afternoon hours. Heavy downpours associated with this front brought strong to severe wind gusts down to the surface, causing property damage in some places. No lightning was associated with these strong to severe wind gusts. Widespread street flooding was reported due to heavy rain in a short period of time, and some small stream flooding developed as a result of heavy rain and snowmelt.
|Strong winds damaged the Holmesburg Boys club on Ditman Street in Philadelphia. Downed trees were also observed in Philadelphia and Bucks Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 16, 10:31 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 16, 10:31 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1031 AM EST TUE FEB 16 2016
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA THIS MORNING, FOLLOWED
BY A STRONG LOW PRESSURE SYSTEM AND COLD FRONT THIS AFTERNOON. A
WEAKENING COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. HIGH PRESSURE WILL
BUILD ACROSS THE AREA LATER THURSDAY INTO EARLY FRIDAY, BEFORE
MOVING OFFSHORE LATER FRIDAY. A LOW PRESSURE SYSTEM WILL MOVE
ACROSS THE GREAT LAKES AND INTO SOUTHERN CANADA FRIDAY, PULLING A
WARM FRONT ACROSS THE AREA FRIDAY NIGHT, THEN A COLD FRONT
SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WARM FRONT HAS MOVED THROUGH THE REGION AS OF 10 AM...WITH
TEMPERATURES RISING INTO THE 50S AT MOST LOCATIONS. THE HEAVIER
RAIN OVER EASTERN PA AND DELMARVA WILL OVERSPREAD THE REGION
THIS MORNING AND CONTINUE INTO THIS AFTERNOON. WHILE THERE IS A
STOUT INVERSION ALOFT WHICH WILL PROHIBIT STRONGER WINDS FROM
MIXING DOWN, GUSTS UP TO 40 MPH POSSIBLE IN HEAVIER RAIN BANDS.
WE HAVE MADE SOME ADJUSTMENTS TO POPS, BRINGING THEM IN LINE
WITH CURRENT RADAR AND SHORT RANGE MODEL TRENDS. OTHERWISE,
ADJUSTMENTS WERE MADE TO TEMPERATURES, TIMING THE WARM FRONT
THROUGH THE REGION, AS WELL AS MINOR ADJUSTMENTS TO THE WINDS.
PREVIOUS DISCUSSION...
SOME SPECTACULAR TEMPERATURE CHANGES DURING THIS TIME PERIOD.
FREEZING RAIN ADVISORY ENDS IN NEXT TIER OF ZONES AT 500 AM AND
THE WINTER WEATHER ADVISORY ENDS IN THE FAR NORTH AT 700 AM. LAST
SEVERAL RUNS OF HRRR ARE ADAMANT THAT AIR TEMPERATURES WILL BE
ABOVE FREEZING ACROSS THE REGION BY 600 AM, AND ON THEIR WAY TO
HIGH TEMPERATURES FOR MUCH OF THE REGION WELL INTO THE 50S LATER
TODAY. THAT AGREES WELL WITH OUR PREVIOUS FORECAST AND CURRENT
FORECAST FOLLOWS THAT SCENARIO.
PRECIPITATION IS EBBING FOR THE TIME BEING WITH JUST SOME VERY LIGHT
PRECIPITATION (IF ANYTHING) DURING MUCH OF THE EARLY TO MID MORNING
HOURS.
THE COLD FRONT THIS AFTERNOON WILL BRING A ROUND OF MODERATE TO
HEAVY RAINFALL ACROSS THE REGION. STRONG FORCING WILL BRING SOME
VERY STRONG WINDS INTO THE REGION JUST OFF THE SURFACE. THE
STRONGER STORMS MAY BE ABLE TO TAP INTO THOSE WINDS, SO BE PREPARED
FOR SOME STRONG GUSTY WINDS WITH THE HEAVIER RAIN SHOWERS. A
RUMBLE OF THUNDER IS ALSO STILL POSSIBLE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
THE HEAVY RAINFALL IS EXPECTED TO BE EXITING THE AREA VERY EARLY IN
THIS TIME PERIOD. DIMINISHING CLOUD COVER AND MODERATE WESTERLY
WINDS ARE EXPECTED DURING THIS TIME PERIOD. SUPERBLEND WAS USED FOR
THE OVERNIGHT LOW TEMPERATURE FORECAST AND RESULTED IN ONLY MINOR
CHANGES FROM PREVIOUS FORECAST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
QUIETER/DRIER WEATHER IS IN STORE FOR MOST OF THE AREA, AT LEAST FOR
THE BEGINNING OF THE LONG TERM FORECAST. MORE PRECIPITATION COULD
RETURN FOR SOME OF THE WEEKEND AND EARLY NEXT WEEK.
ON WEDNESDAY, THE LOW PRESSURE SYSTEM THAT BROUGHT ALL THE RAIN
TUESDAY WILL BE WAY TO OUR NORTH, WHILE HIGH PRESSURE APPROACHES
FROM THE WEST. THIS WILL KEEP A GENERAL WEST-NORTHWEST FLOW ACROSS
THE AREA. A WEAKENING COLD FRONT APPROACHES THE AREA DURING THE DAY,
WHILE A SHORT WAVE/VORTICITY IMPULSE SLIDES ACROSS THE AREA. IT IS
POSSIBLE SOME LIGHT SHOWERS MAY AFFECT THE FAR NORTHWESTERN ZONES OF
OUR AREA, BUT MOST EVERYONE SHOULD REMAIN DRY. IF THE FRONT HOLDS
TOGETHER, IT WOULDN'T CROSS UNTIL WEDNESDAY NIGHT, BUT ANY
PRECIPITATION WILL DISSIPATE AS IT MOVES ACROSS THE AREA.
HIGH PRESSURE THEN BUILDS ACROSS THE AREA THURSDAY INTO THURSDAY
NIGHT, CENTERING ITSELF ACROSS THE AREA EARLY FRIDAY, THEN BEGINS TO
BUILD OFFSHORE DURING THE DAY FRIDAY. DRY WEATHER IS CURRENTLY
EXPECTED THURSDAY INTO FRIDAY AS THE HIGH BUILDS ACROSS THE AREA.
AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES REGION
FRIDAY AND INTO SOUTHERN CANADA FRIDAY NIGHT, PULLING A WARM FRONT
ACROSS THE AREA, FOLLOWED BY A COLD FRONT EARLY SATURDAY. THERE
COULD BE ENOUGH LOW-MID LEVEL MOISTURE COMBINED WITH A PASSING SHORT
WAVE/VORTICITY IMPULSE TO CREATE SOME PRECIPITATION ACROSS THE AREA.
IT IS POSSIBLE THAT TEMPERATURES COULD BE COLD ENOUGH FOR A WINTRY
MIX TO OCCUR, ESPECIALLY ACROSS FAR NORTHERN AREAS WHERE SOME
FREEZING RAIN MAY OCCUR. SOME LIGHT PRECIPITATION MAY FOLLOW DURING
THE DAY SATURDAY AS THE FRONT PASSES ACROSS THE AREA, BUT ANY
PRECIPITATION MAY ACTUALLY CHANGE TO RAIN DURING THE DAY.
SATURDAY NIGHT INTO SUNDAY IS EXPECTED TO BE DRY IN THE WAKE OF THE
FRONTAL PASSAGE. BUT THIS MAY NOT LAST LONG. THERE IS INDICATION THAT
ANOTHER LOW PRESSURE SYSTEM AND FRONTAL BOUNDARY COULD AFFECT THE
AREA EARLY NEXT WEEK. THERE ARE DIFFERENCES BETWEEN THE GFS AND
ECMWF, WITH THE GFS DEVELOPING A LOW TO OUR SOUTHWEST AND MOVING IT
ACROSS THE AREA. THE LATEST ECMWF THE LOW TO OUR WEST AND PASSES IT
NORTH OF THE AREA. DEPENDING ON THE TRACK OF THIS DEVELOPING LOW, IT
IS POSSIBLE ANOTHER ROUND OF WINTRY PRECIPITATION COULD AFFECT THE
AREA EARLY NEXT WEEK.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TODAY...CEILINGS LOWERING TO IFR AS RAIN OVERSPREADS THE REGION.
WE ALSO EXPECT SOME FOG...PARTICULARLY AT ABE, RDG, AND ACY.
SOUTHEAST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS POSSIBLE
BEFORE VEERING TO THE SOUTHWEST THIS AFTERNOON. LOW-LEVEL WIND
SHEAR IS EXPECTED FOR THIS MORNING AND EARLY THIS AFTERNOON AS A
SOUTHERLY LOW-LEVEL JET NEAR 65 KNOTS MOVES ACROSS THE AREA.
TONIGHT...GENERALLY MVFR.
OUTLOOK...
WEDNESDAY-FRIDAY...MAINLY VFR. GUSTY AFTERNOON WINDS AROUND 20
KNOTS.
FRIDAY NIGHT...LIGHT RAIN OR LIGHT WINTRY MIX ACROSS THE NORTH
MAY AFFECT THE AREA AND RESULT IN SUB-VFR CONDITIONS.
SATURDAY-GENERALLY VFR. SOME LIGHT RAIN POSSIBLE DURING THE
DAY.GUSTY AFTERNOON WINDS 20-25 KNOTS POSSIBLE.
&&
.MARINE...
GALE WARNINGS CONTINUE AS VERY STRONG SOUTHERLY WINDS DEVELOP IN
RESPONSE TO RAPIDLY INTENSIFYING SURFACE LOW TRACKING INLAND UP
THE EAST COAST.
THE STRONGEST WINDS ARE EXPECTED AROUND MIDDAY TODAY AS A LINE OF
HEAVIER RAIN AND POSSIBLY EMBEDDED THUNDER CROSSES THE COASTAL
WATERS...W/ LOCALIZED STORM FORCE GUSTS POSSIBLE ASSOCIATED WITH
THIS LINE.
OVERALL...THIS IS EXPECTED TO BE A HIGH END GALE EVENT. SEAS ON
THE ATLC WATERS SHOULD RISE TO BETWEEN 10 AND 13 FT.
AS THE COLD FRONT PASSES OVER THE WATERS LATE TODAY INTO TONIGHT,
THERE SHOULD AGAIN BE GALE FORCE GUSTS, AS WINDS VEER FROM SOUTH
TO SOUTHWEST. WINDS WILL BECOME WEST OVERNIGHT AND DIMIMISH TO
SUB-GALE LEVELS AFTER MIDNIGHT.
OUTLOOK...
WEDNESDAY-THURSDAY...SMALL CRAFT ADVISORY LEVEL SEAS MAY REMAIN
ACROSS THE AREA. WINDS COULD GUST 20-25 KNOTS AS WELL.
THURSDAY NIGHT-FRIDAY...SUB SMALL CRAFT ADVISORY CONDITIONS
WITH HIGH PRESSURE ACROSS THE WATERS.
FRIDAY NIGHT-SATURDAY...WINDS LIKELY TO INCREASE TO SMALL
CRAFT ADVISORY LEVELS, WITH POSSIBLE NEAR GALE FORCE GUSTS FRIDAY
NIGHT SATURDAY MORNING.
&&
.HYDROLOGY...
THERE STILL REMAINS THE THREAT FOR SOME URBANIZED AND POOR
DRAINAGE FLOODING AT TIMES LATER THIS MORNING AND INTO THIS
AFTERNOON WITH THE HEAVY RAIN. WHERE STORM DRAINS ARE BLOCKED BY
SNOW, ICE AND DEBRIS, POOR DRAINAGE STREET FLOODING IS POSSIBLE.
ONE TO ONE AND A HALF INCHES OF RAINFALL, POSSIBLY UP TO TWO
INCHES IN SOME AREAS, FALLING ON TOP OF THE SNOW COULD MAKE FOR
EFFICIENT RUNOFF AND CAUSE SOME LOCALIZED FLOODING, ESPECIALLY
ACROSS THE NORTHERN TWO THIRDS OF THE AREA. AREAS ACROSS THE
SOUTHERN THIRD MAY NOT GET AS MUCH RAIN, ONLY A HALF INCH TO ONE
INCH.
THERE WILL ALSO BE SHARP RISES ON OUR LOCAL CREEKS, STEAMS, AND
RIVERS. HOWEVER, NONE OF THE FORECAST RIVER GAUGES ARE EXPECTED TO
GET TO FLOOD STAGE AT THIS TIME.
&&
.TIDES/COASTAL FLOODING...
THE DEVELOPMENT OF A MODERATE SOUTHERLY FLOW TODAY SHOULD PUSH
WATER UP CHESAPEAKE BAY AND UP DELAWARE BAY AND INTO THE TIDAL
DELAWARE RIVER. HOWEVER, MOST OF THE AVAILABLE GUIDANCE STILL
SUGGESTS THAT NO FLOODING WILL OCCUR.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ450>453.
GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ430-431-454-
455.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...FRANCK
SHORT TERM...SZATKOWSKI
LONG TERM...ROBERTSON
AVIATION...SZATKOWSKI/ROBERTSON/FRANCK
MARINE...SZATKOWSKI/ROBERTSON/FRANCK
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 16, 7:01 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
701 AM EST TUE FEB 16 2016
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-171215-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
701 AM EST TUE FEB 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
MODERATE TO HEAVY RAINFALL TODAY MAY RESULT IN LOCALIZED FLOODING
OF SMALL STREAMS, ROADWAYS AND AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-454-455-171215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
701 AM EST TUE FEB 16 2016
...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>453-171215-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
701 AM EST TUE FEB 16 2016
...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 16, 7:28 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FREEZING RAIN GRATERFORD 40.23N 75.45W
02/16/2016 M0.20 INCH MONTGOMERY PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1600663
STAFFSpecial weather statement, Feb 16, 10:34 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 AM EST TUE FEB 16 2016
DEZ001>004-MDZ008-012-015-019-020-161615-
DELAWARE BEACHES-KENT-INLAND SUSSEX-NEW
CASTLE-CECIL-CAROLINE-TALBOT-KENT-QUEEN ANNE'S-
1034 AM EST TUE FEB 16 2016
...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS WILL AFFECT NEW
CASTLE...KENT... SUSSEX...KENT...TALBOT...CECIL...QUEEN ANNE'S AND
CAROLINE COUNTIES...
AT 1030 AM EST...A LINE OF HEAVY SHOWERS EXTENDED FROM NEAR
JARRETTSVILLE TO NEAR DELTAVILLE...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE ALONG PORTIONS OF THIS LINE
AS IT MOVES THROUGH, DUE TO VERY STRONG WINDS ABOVE THE GROUND. IN
ADDITION, A RUMBLE OF THUNDER IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DOVER...NEWARK...MIDDLETOWN...EASTON...ELKTON...GEORGETOWN...
CENTERVILLE...CALVERT...TALBOT...SMYRNA...MILFORD...SEAFORD...NEW
CASTLE...CHESTERTOWN...DENTON...CENTREVILLE...MILLSBORO...LAUREL...
NORTH EAST AND HARRINGTON.
HEAVY RAIN IS ALSO OCCURRING WITH THIS LINE, AND THIS MAY CAUSE
LOCALIZED FLOODING FOR A BRIEF TIME. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LAT...LON 3846 7569 3869 7577 3868 7594 3857 7604
3876 7632 3869 7633 3893 7630 3884 7637
3885 7638 3936 7613 3943 7599 3952 7598
3971 7622 3972 7556 3946 7559 3859 7518
3859 7521 3845 7506
TIME...MOT...LOC 1530Z 220DEG 43KT 3965 7647 3762 7632
GORSESpecial weather statement, Feb 16, 11:15 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1115 AM EST TUE FEB 16 2016
DEZ001>004-MDZ008-012-015-019-020-NJZ016-017-021-PAZ060>062-070-071-
101>105-161715-
DELAWARE BEACHES-KENT-INLAND SUSSEX-NEW
CASTLE-CECIL-CAROLINE-TALBOT-KENT-QUEEN
ANNE'S-SALEM-CUMBERLAND-GLOUCESTER-WESTERN
CHESTER-NORTHAMPTON-PHILADELPHIA-LEHIGH-BERKS-WESTERN
MONTGOMERY-EASTERN MONTGOMERY-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
1115 AM EST TUE FEB 16 2016
...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS TO AFFECT EASTERN
MARYLAND...DELAWARE...SOUTHEASTERN PENNSYLVANIA AND SOUTHWESTERN
NEW JERSEY...
AT 1111 AM EST...A LINE OF HEAVY SHOWERS EXTENDING FROM BAREVILLE TO
CHOPTANK TO NEAR DEAL ISLAND WAS MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE ALONG PORTIONS OF THIS LINE AS
IT MOVES THROUGH, DUE TO VERY STRONG WINDS ABOVE THE GROUND. IN
ADDITION, A RUMBLE OF THUNDER IS POSSIBLE.
VISIBILITIES COULD BE REDUCED TO UNDER A MILE FOR A BRIEF PERIOD
WHEN THE LINE OF SHOWERS MOVE THROUGH. HEAVY DOWNPOURS WILL CREATE
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...ALLENTOWN...READING...WILMINGTON...VINELAND...DOVER...
NEWARK...MILLVILLE...BRIDGETON...MIDDLETOWN...WEST CHESTER...
ELKTON...GEORGETOWN...CALVERT...BETHLEHEM...NORRISTOWN...CHESTER...
DEPTFORD...POTTSTOWN AND WEST DEPTFORD.
LAT...LON 3871 7584 3860 7599 3937 7610 3952 7598
3972 7615 4014 7588 4032 7615 4063 7538
3919 7496 3918 7515 3946 7554 3971 7551
3972 7551 3972 7552 3946 7559 3877 7508
3859 7521 3860 7506 3845 7505
TIME...MOT...LOC 1611Z 220DEG 44KT 4008 7613 3871 7596 3812 7591
JRK/MJGSpecial weather statement, Feb 16, 12:09 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1209 PM EST TUE FEB 16 2016
DEZ001-NJZ001-007>010-012-013-015>027-PAZ054-055-060>062-070-071-
101>106-161800-
NEW CASTLE-SUSSEX-SOMERSET-MORRIS-WESTERN MONMOUTH-COASTAL
OCEAN-COASTAL ATLANTIC-CAPE
MAY-ATLANTIC-HUNTERDON-MERCER-WARREN-CAMDEN-OCEAN-SALEM-CUMBERLAND-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN
BURLINGTON-MIDDLESEX-NORTHWESTERN
BURLINGTON-GLOUCESTER-CARBON-NORTHAMPTON-PHILADELPHIA-LEHIGH-MONROE-
BERKS-WESTERN MONTGOMERY-WESTERN CHESTER-EASTERN MONTGOMERY-LOWER
BUCKS-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
1209 PM EST TUE FEB 16 2016
...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS TO AFFECT EASTERN
PENNSYLVANIA INTO NEW JERSEY...
AT 1203 PM EST...A LINE OF HEAVY SHOWERS EXTENDED FROM THE LEHIGH
VALLEY AREA SOUTHWARD TO DELAWARE. THIS LINE IS MOVING NORTHEAST AT
45 MPH.
WIND GUSTS UP 50 MPH ARE POSSIBLE ALONG PORTIONS OF THIS LINE AS IT
MOVES THROUGH, DUE TO VERY STRONG WINDS JUST ABOVE THE GROUND. IN
ADDITION, A RUMBLE OF THUNDER IS POSSIBLE.
VISIBILITIES COULD BE REDUCED TO A MILE OR LESS FOR A BRIEF PERIOD
WHEN THE LINE OF HEAVY SHOWERS MOVE THROUGH. DOWNPOURS WILL CREATE
PONDING OF WATER ON ROADWAYS AND POTENTIALLY SOME FLOODING IN POOR
DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...READING...TRENTON...CAMDEN...VINELAND...ATLANTIC
CITY...MILLVILLE...EASTON...BRIDGETON...WEST CHESTER...OCEAN CITY...
GLOUCESTER CITY...CUMBERLAND...BETHLEHEM...CHERRY HILL...BENSALEM...
EVESHAM...MOUNT LAUREL...EWING AND NORRISTOWN.
LAT...LON 3952 7429 3955 7434 3956 7441 3940 7449
3936 7442 3939 7452 3933 7468 3929 7455
3893 7496 3917 7490 3918 7515 3946 7554
3980 7541 3984 7559 3975 7577 4012 7592
4014 7588 4056 7611 4110 7494
TIME...MOT...LOC 1703Z 262DEG 37KT 4061 7574 3841 7519
GORSESpecial weather statement, Feb 16, 12:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 PM EST TUE FEB 16 2016
DEZ001-NJZ001-007>010-012-013-015>027-PAZ054-055-060>062-070-071-
101>106-161800-
NEW CASTLE-SUSSEX-SOMERSET-MORRIS-WESTERN MONMOUTH-COASTAL
OCEAN-COASTAL ATLANTIC-CAPE
MAY-ATLANTIC-HUNTERDON-MERCER-WARREN-CAMDEN-OCEAN-SALEM-CUMBERLAND-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN
BURLINGTON-MIDDLESEX-NORTHWESTERN
BURLINGTON-GLOUCESTER-CARBON-NORTHAMPTON-PHILADELPHIA-LEHIGH-MONROE-
BERKS-WESTERN MONTGOMERY-WESTERN CHESTER-EASTERN MONTGOMERY-LOWER
BUCKS-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
1211 PM EST TUE FEB 16 2016
...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS TO AFFECT EASTERN
PENNSYLVANIA INTO NEW JERSEY...
AT 1203 PM EST...A LINE OF HEAVY SHOWERS EXTENDED FROM THE LEHIGH
VALLEY AREA SOUTHWARD TO DELAWARE. THIS LINE IS MOVING NORTHEAST AT
45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE ALONG PORTIONS OF THIS LINE AS
IT MOVES THROUGH, DUE TO VERY STRONG WINDS JUST ABOVE THE GROUND. IN
ADDITION, A RUMBLE OF THUNDER IS POSSIBLE.
VISIBILITIES COULD BE REDUCED TO A MILE OR LESS FOR A BRIEF PERIOD
WHEN THE LINE OF HEAVY SHOWERS MOVE THROUGH. DOWNPOURS WILL CREATE
PONDING OF WATER ON ROADWAYS AND POTENTIALLY SOME FLOODING IN POOR
DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...READING...TRENTON...CAMDEN...VINELAND...ATLANTIC
CITY...MILLVILLE...EASTON...BRIDGETON...WEST CHESTER...OCEAN CITY...
GLOUCESTER CITY...CUMBERLAND...BETHLEHEM...CHERRY HILL...BENSALEM...
EVESHAM...MOUNT LAUREL...EWING AND NORRISTOWN.
LAT...LON 3952 7429 3955 7434 3956 7441 3940 7449
3936 7442 3939 7452 3933 7468 3929 7455
3893 7496 3917 7490 3918 7515 3946 7554
3980 7541 3984 7559 3975 7577 4012 7592
4014 7588 4056 7611 4110 7494
TIME...MOT...LOC 1703Z 262DEG 37KT 4061 7574 3841 7519
GORSEThunderstorm Wind, Bucks
- When
- February 16, 12:30 PM EST
- Where
- Bucks County, 1.28 mi ESE of Jacksonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.220, -75.029
In Richboro, winds blew off a barn roof at Tanner Brothers Dairy Farm on Hatboro Road. In Feasterville, strong winds knocked down a huge tree on Windswept Road, numerous other trees were also reported down.
Thunderstorm Wind, Philadelphia
- When
- February 16, 12:33 PM EST
- Where
- Philadelphia County, 1.01 mi N of Tacony to 0.97 mi N of Tacony
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.035, -75.029
The roof of the Boys Club on the 7700 block of Ditman Street in the Holmesburg section of the city was blown off by strong to severe winds.
A pine tree was tipped onto electrical wires near Northeast Blvd and Proctor Road, knocking out power to nearby homes.
Two tractor-trailer trucks crossing the Walt Whitman Bridge were toppled by strong winds. Traffic was delayed more than two hours.
Flood, Chester
- When
- February 16, 3:13 PM EST to 7:11 PM EST
- Where
- Chester County, 1.05 mi SSE of Harmony Hill to 0.9 mi S of Harmony Hill
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 39.967, -75.671
Heavy rain and snowmelt caused the East Branch of the Brandywine Creek below Downingtown to exceed flood stage for several hours Tuesday evening, February 16th, resulting in minor flooding. The creek crested at 8.01 feet at 1700EST. Flood stage at Downingtown is 7.0 feet.
Flood, Berks
- When
- February 16, 3:23 PM EST to 6:36 PM EST
- Where
- Berks County, 1.11 mi E of Greisemersville to 1.51 mi N of Yellow House
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 40.349, -75.749
Heavy rain and snowmelt caused the Manatawny Creek to exceed flood stage near Spangsville for several hours Tuesday evening, February 16th, resulting in minor flooding. The creek crested at 6.41 feet at 1645EST. Flood stage at Spangsville is 6.0 feet.
Flood, Philadelphia
- When
- February 16, 3:23 PM EST to 6:36 PM EST
- Where
- Philadelphia County, 1.35 mi ESE of Manayunk to 1.23 mi W of Wayne Jct
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 40.015, -75.206
Heavy rain and snowmelt caused the Wissahickon Creek to exceed flood stage in Philadelphia for several hours Tuesday evening, February 16th, resulting in minor flooding. The creek crested at 5.13 feet at 1645EST. Flood stage at Philadelphia is 5.0 feet.
Flood, Chester
- When
- February 16, 3:23 PM EST to 6:36 PM EST
- Where
- Chester County, 1.7 mi W of Brandamore to 1.66 mi W of Brandamore
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 40.073, -75.862
Heavy rain and snowmelt caused the West Branch of the Brandywine Creek to exceed flood stage at Honey Brook for a couple of hours Tuesday evening, February 16th, resulting in minor flooding. The creek crested at 7.41 feet at 1645EST. Flood stage at Honey Brook is 7.0 feet.
Flood, Montgomery
- When
- February 16, 3:43 PM EST to 6:03 PM EST
- Where
- Montgomery County, 0.54 mi E of Fruitville to 0.61 mi SSE of Fruitville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 40.399, -75.520
Heavy rain and snowmelt caused the Perkiomen Creek to exceed flood stage at East Greenville for a couple of hours Tuesday evening, February 16th, resulting in minor flooding. The creek crested at 4.21 feet at 1700EST. Flood stage at East Greenville is 4.0 feet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New York, February 16, 20162 injured · $590,000 · 58 kt wind · 10 events
- Tornadoes and Hail in Florida, February 16, 20161 injured · $160,000 · EF1 · 17 events
- Tornado and Damaging Winds in North Carolina, February 16, 2016$193,000 · EF1 · 18 events
- Strong Wind in Connecticut, February 16, 2016$200,000 · 3 events
- Winter Storm and Winter Weather in New York, February 16, 2016$90,000 · 9 events
- High Wind and Strong Wind in Rhode Island, February 16, 20161 injured · $50,000 · 55 kt wind · 5 events
- Flash Flood in New York, February 16, 2016$75,000 · 1 event
- High Wind in Massachusetts, February 16, 2016$45,000 · 56 kt wind · 3 events
- Strong Wind in New Jersey, February 16, 2016$40,000 · 2 events
- Dense Fog in Kentucky, February 16, 201622 events
- Dense Fog in Illinois, February 16, 201619 events
- Winter Weather in Kentucky, February 16, 20161 injured · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612095, 612096, 611876, 611863, 611883, 611885, 611856.